High Wind, Wichita
- When
- October 25, 12:35 AM CST
- Where
- Wichita forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Strong pressure rises and showers helped mix down strong winds on the backside of a low pressure system, with winds near 60 mph reported in the Wichita Falls area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong pressure rises and showers helped mix down strong winds on the backside of a low pressure system, with winds near 60 mph reported in the Wichita Falls area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 24, 9:58 PM CST, 2 hours 37 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1058 PM CDT Mon Oct 24 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 415 PM CDT Mon Oct 24 2022
Strong to marginally severe thunderstorms, capable of producing
damaging wind gusts and small hail, are possible across western
north Texas through this evening as a deepening surface low
approaches from west of Childress ahead of a potent mid-level
trough. With effective shear of 50 to 55 knots, a brief isolated
tornado is also possible. Widespread rain is likely again this
evening and tonight across much of the FA with parts of southern
Oklahoma and western north Texas picking up another 1 to 2 inches
of rain.
With substantial mid-level height falls (-15 to -17 dam), rapid
deepening of the surface low is expected as it proceeds across
western north and later north-central Texas. This will result in
strong northerly wind gusts up to 45 mph, possibly higher in
isolated locations beginning this evening and into Tuesday
morning. A Wind Advisory has been issued for counties near and
south of I-44.
Then, rain along with clouds exit from west to east tomorrow
morning. Tomorrow will be sunny and cool with highs in the 60's
to low 70's.
Thompson
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 415 PM CDT Mon Oct 24 2022
By Tuesday night, the strong mid-level low reaches the Mississippi
River Valley and mid-level flow transitions to westerly. A surface
high passes north of our area, and in response, winds shift to the
SE on Wednesday. Temperatures will gradually trend upward and peak
on Thursday, though only mildly so. Another upper trough swings
down from the intermountain west and follows a track similar to
the previous low. This system brings another front on Friday with
rain/storms likely Thursday night and chances diminishing during
the day Friday. Friday looks to be breezy and much cooler with
highs mainly in the 50's. This system exits bringing more tranquil
weather over the weekend.
Thompson
&&
.AVIATION...
(06Z TAFS)
Issued at 1056 PM CDT Mon Oct 24 2022
MVFR cigs/vis restrictions central and southern Oklahoma down to
KSPS expected to continue through about 12Z with large area of
rain moving through. With surface low still expected to develop
over southern Oklahoma/northern Texas overnight, strong northerly
winds will be included through the morning hours. Skies will
quickly clear after 12Z with northwest winds decreasing through
the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 44 64 43 67 / 100 10 0 0
Hobart OK 43 69 42 70 / 100 0 0 0
Wichita Falls TX 45 70 44 74 / 100 0 0 0
Gage OK 37 69 38 69 / 40 0 0 0
Ponca City OK 44 64 39 66 / 70 20 0 0
Durant OK 47 66 42 71 / 90 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 8 AM CDT Tuesday for OKZ021>025-027>048-
050>052.
TX...Wind Advisory until 8 AM CDT Tuesday for TXZ083>090.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...11Hazardous Weather Outlook National Weather Service Norman OK 630 PM CDT Mon Oct 24 2022 OKZ004>048-050>052-TXZ083>090-252330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 630 PM CDT Mon Oct 24 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Widespread rain with isolated thunderstorms expected this evening and overnight. Most of the thunderstorms will be seen across southern Oklahoma and western north Texas, where a few strong storms will be possible. Wind gusts of 40 to 50 mph will be the main concern. In addition, some minor flooding of urban and poorly drained areas will be possible overnight and early tomorrow morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... The next chance for thunderstorms arrives late Thursday night into early Friday morning. Severe storms are not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, October 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1059941.